Viagra and Vision Loss: Myth or Fact

Viagra – the magic blue pill – captured the imagination of the world when the US Food and Drugs Administration (FDA) approved it as the first prescribed drug for the treatment of erectile dysfunction (ED)or male impotence. The results were instant. An estimated 23 million patients have already used this drug and almost all of them have provided positive feedback. The male patients suffering from sexual dysfunction and their partners have expressed enhanced pleasure due to Viagra.

The Controversy

Amidst all the hoopla that Viagra generated particularly among the impotent men and their partners, there came some disturbing reports of permanent vision loss to some men after taking Viagra. It all started in 2000 when a University of Minnesota ophthalmologist reported the first case of Viagra vision loss. Seven patients, aged between 50 and 69 years, showed typical features of NAION within 36 hours after taking Viagra.

Non-Arteritic Ischemic Optic Neuropathy (NAION) – also known as “stroke of the eye,” – occurs when blood flow is cut off to the optic nerve, which injures the nerve and results in permanent vision loss. These cases were published in the March 2005 issue of the Journal of Neuro-ophthalmology.

The experts opined that Viagra regulates a chemical in the body to constrict the arteries. This constriction may cut off the blood flow to the optic nerve – especially in people with a low cup to disk ratio where the blood vessels and n erves are tightly bundled – thus provoking NAION. https://natural-viagra.co.il

FDA’s Take

The FDA is currently investigating 50 cases of Viagra vision loss in men who have taken Viagra. In its statement dated July 8, 2005, the FDA advised patients “to stop taking these medicines (Viagra, Levitra and ,Cialis), and call a doctor or healthcare provider right away if they experience sudden or decreased vision loss in one or both eyes. Further, patients taking or considering taking these products should inform their health care professionals if they have ever had severe loss of vision, which might reflect a prior episode of NAION. Such patients are at an increased risk of developing NAION again.” The statement further states, “at this time, it is not possible to determine whether these oral medicines for erectile dysfunction were the cause of the loss of eyesight or whether the problem is related to other factors such as high blood pressure or diabetes, or to a combination of these problems.”

 

Leave a Reply

Your email address will not be published. Required fields are marked *

"

合法私人小額借款平台


民間票貼借款推薦


老司機定點外送茶指南


外約兼職外送茶團隊


"